Journal of Clinical Ophthalmology and Research

BRIEF COMMUNICATION
Year
: 2016  |  Volume : 4  |  Issue : 1  |  Page : 42--46

Topical fluroquinolone-induced Stevens-Johnson syndrome: A case report


Sandhya Ramachandra, Sandhya Ramyashri 
 Department of Ophthalmology, Sri Siddhartha Medical Colloege; Department of Ophthalmology, Dr. Murugappa Channaveerappa Modi Eye Hospital, Bangalore, Karnataka, India

Correspondence Address:
Sandhya Ramyashri
No 18 Sumeru Shrunga, 1st Cross Vyalikaval House Building Cooperative Society Layout, Behind Shankar Mutt, Bangalore - 560 086, Karnataka
India

Stevens-Johnson syndrome (SJS) or erythema multiforme (EM) major is a complex immunological syndrome characterized by acute blistering, affecting skin and at least two mucous membranes. Toxic epidermal necrolysis (TEN) is the most severe form of EM involving skin, which sloughs in sheets. Corneal damage is the most severe long-term complication for survivors of SJS and TEN. Conjunctival inflammation is commonly encountered in Ophthalmic practice. In children, allergy and infections form the most common etiology of conjunctivitis and antibiotics are often prescribed for all conjunctival inflammations presenting with red eye. The purpose of this report is to report the rare case of SJS with topical use of fluroquinolone.


How to cite this article:
Ramachandra S, Ramyashri S. Topical fluroquinolone-induced Stevens-Johnson syndrome: A case report.J Clin Ophthalmol Res 2016;4:42-46


How to cite this URL:
Ramachandra S, Ramyashri S. Topical fluroquinolone-induced Stevens-Johnson syndrome: A case report. J Clin Ophthalmol Res [serial online] 2016 [cited 2022 Oct 7 ];4:42-46
Available from: https://www.jcor.in/article.asp?issn=2320-3897;year=2016;volume=4;issue=1;spage=42;epage=46;aulast=Ramachandra;type=0